Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2018, 5:18 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2018, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 14, 2018, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WGUS54 KCRP 142218 FFWCRP TXC355-409-150115- /O.NEW.KCRP.FF.W.0038.180914T2218Z-180915T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 518 PM CDT FRI SEP 14 2018 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Central Nueces County in south central Texas... South central San Patricio County in south central Texas... * Until 815 PM CDT. * At 517 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Corpus Christi, Corpus Christi International Airport, Flour Bluff, Corpus Christi Country Club, Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus Christi Del Mar East Campus, Naval Air Station Cabaniss Field, Texas A&M University Corpus Christi, Clarkwood, Annaville, Waldron Field, Calallen, Downtown Corpus Christi, Kings Crossing Golf Course and Corpus Christi Naval Air Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 2787 9765 2794 9752 2772 9720 2756 9731 $$ TC
1 follow-up statement
946 WGUS74 KCRP 142327 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 627 PM CDT FRI SEP 14 2018 TXC355-409-150115- /O.CON.KCRP.FF.W.0038.000000T0000Z-180915T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nueces TX-San Patricio TX- 627 PM CDT FRI SEP 14 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL NUECES AND SOUTH CENTRAL SAN PATRICIO COUNTIES... At 625 PM CDT, local law enforcement reported street flooding on several streets throughout the Corpus Christi Metro. Up to two inches of rain have already fallen. Flash flooding is already occuring. Some locations that will experience flooding include... Corpus Christi, Corpus Christi International Airport, Flour Bluff, Corpus Christi Country Club, Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus Christi Del Mar East Campus, Naval Air Station Cabaniss Field, Texas A&M University Corpus Christi, Clarkwood, Annaville, Waldron Field, Calallen, Downtown Corpus Christi, Kings Crossing Golf Course and Corpus Christi Naval Air Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 2787 9765 2794 9752 2772 9720 2756 9731 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:48 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 14, 3:48 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
348 PM CDT Fri Sep 14 2018
.SHORT TERM (Tonight through Saturday)...
Copious amounts of tropical moisture will continue to surge across
the region tonight and Saturday. PWAT on the 12Z CRP sounding was
2.5 inches. Model soundings maintain PWATs of 2.1 to 2.5 inches
tonight through Sat. An inverted trough draped along the coast is
expected to move westward tonight through Sat putting the CWA in the
more favorable/conducive east side of the trough. LAPS shows surface
based instability across S TX thus will continue to mention thunder
as well, however showers with very heavy rainfall will be more
prevalent. With saturated soils, any additional rainfall will pose a
flood threat, therefore am continuing the Flash Flood Watch tonight
through Sat 7 PM CDT. The FFA may be adjusted Sat as the trough
shifts farther west and the focus is more over the Rio Grande
Plains.
Will continue the Coastal Flood Advisory for minor tidal overflow
through Sat. Tide levels are currently running approx 1.5 feet above
normal which will put the tides slightly above 2 feet MSL at the
time of high tide this evening. Moderate to strong east to southeast
flow tonight and Saturday will continue to push water levels up to
the dunes during high tide.
The risk for dangerous rip currents will also conitnue tonight
through Saturday due to a persistent moderate to at times strong
east to southeast flow. Swell periods are expected to remain around
8 sec.
Winds across the marine zones are expected to be mod to strong
through the remainder of this afternoon into early evening
especially north of Port Aransas and extending out to 60 NM. Models
vary with respect to speeds overnight with some forecasting weak to
mod and others are strong. They do agree that the stronger speeds
will likely be across the northern Middle Texas Coastal Waters. Seas
are expected to remain around 7 feet into the early evening. Will
continue to monitor trends and the Small Craft Advisory may be
extended overnight if warranted.
&&
.LONG TERM (Saturday Night through Thursday)...
No significant changes were needed to the extended part of the
forecast. Chances for showers and thunderstorms will focus along the
Rio Grande Saturday night as trough pushes westward towards the Big
Bend. Some moderate to heavy rain will be possible with this
activity. However, confidence is not high enough at this point to
extend the Flash Flood Watch into Saturday night and Sunday morning.
Showers and thunderstorms will continue into Sunday as well with
favored locations again over the Rio Grande Plains.
Despite some slightly drier air heading into next week, moisture may
remain sufficient enough to support showers and thunderstorms Monday
through Thursday. Coverage should only be isolated and will keep
pops around 20 percent.
With respect to temperatures, highs on Sunday will only be in the
middle to upper 80s. Temps will slightly warm through the week with
upper 80s to low 90s across much of the area.
Just beyond this forecast period, models are suggesting a cold front
may approach South Central and South Texas next weekend. Some
showers and storms may accompany this front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 85 75 87 75 / 90 80 40 30 10
Victoria 75 86 73 89 73 / 90 80 30 30 10
Laredo 75 87 73 88 74 / 60 80 60 50 30
Alice 74 87 73 88 73 / 80 80 50 40 20
Rockport 78 84 77 86 77 / 90 80 30 30 20
Cotulla 73 85 73 86 73 / 70 90 60 50 20
Kingsville 74 87 74 88 74 / 80 70 40 40 20
Navy Corpus 79 85 78 86 78 / 90 80 40 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
High Rip Current Risk through Saturday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 7 PM CDT Saturday For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
TE/81...SHORT TERM
TB/78...LONG TERMHazardous weather outlook, Sep 14, 5:21 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 521 AM CDT Fri Sep 14 2018 TXZ229>234-239>247-342>347-442-443-447-151030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and isolated thunderstorms are expected today and tonight. Locally heavy rainfall will be possible at times, and in addition some storms could produce wind gusts of up to 40 mph. A Flash Flood Watch is in effect for all of South Texas through Saturday Evening. A Coastal Flood Advisory is in effect until 7 PM CDT Saturday due to elevated tide levels. There is a high risk of dangerous rip currents today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are expected across the region Saturday. Storms will be capable of producing locally heavy rainfall which may contribute to flash flooding. A Flash Flood Watch will remain in effect for South Texas Saturday. Isolated to scattered thunderstorms are expected Sunday through Thursday. A Coastal Flood Advisory is in effect Saturday for the Middle Texas Coast. There is a high risk of rip currents along Gulf-facing beaches Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-151030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and isolated thunderstorms are expected across the nearshore waters. Waterspouts will be possible over the nearshore waters and bays mainly this morning. Some storms could produce wind gusts up to 40 mph. A Small Craft Advisory is effect for the bays and Middle Texas Coastal Waters through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to at times numerous showers and thunderstorms are expected across the region through the rest of the week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time.
In the hours before
Special weather statement, Sep 14, 2:07 PM CDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 207 PM CDT FRI SEP 14 2018 TXZ243-141930- Inland Nueces- 207 PM CDT FRI SEP 14 2018 ...A SHOWER WILL AFFECT SOUTHWESTERN NUECES COUNTY... At 206 PM CDT, a shower was located near Robstown, moving west at 15 mph. Winds in excess of 40 mph are possible with this shower. Locations impacted include... Robstown, Driscoll and Petronila. Torrential rainfall is also occurring with this shower, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2779 9763 2771 9759 2763 9782 2776 9786 TIME...MOT...LOC 1906Z 081DEG 11KT 2774 9768 Heavener
Local storm report, Sep 14, 3:31 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD ROBSTOWN 27.80N 97.66W
09/14/2018 NUECES TX SOCIAL MEDIA
VIDEOS OF STREET FLOODING NEAR THE HIGH SCHOOL IN
ROBSTOWN.
&&
EVENT NUMBER CRP1800173
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:15 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 2 hr |
| Sep 14, 10:06 AM CDT | River Flood Warning | CRP | Webb | 5 days |
| Sep 14, 10:10 AM CDT | River Flood Warning | CRP | La Salle | 4 days |
| Sep 14, 10:10 AM CDT | River Flood Warning | CRP | Live Oak | 5 days |
| Sep 14, 11:35 AM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Sep 14, 2:07 PM CDT | Special Weather Statement | CRP | Nueces | 23 min |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Sep 14, 2:35 PM CDT | River Flood Warning | CRP | Bee | 51 hr |
| Sep 14, 2:35 PM CDT | River Flood Warning | CRP | Refugio | 67 hr |
| Sep 14, 2:49 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Sep 14, 2:58 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 14, 4:34 PM CDT | Areal Flood Advisory | CRP | Calhoun | 3 hr |
| Sep 14, 5:57 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 3 hr |
| Sep 14, 6:04 PM CDT | Areal Flood Advisory | CRP | Calhoun, Refugio, Victoria | 3 hr |
| Sep 14, 6:56 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 14, 6:59 PM CDT | Small Craft Advisory | CRP | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.